Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 33, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 18, 2008, 9:13 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at May 18, 2008, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2008, 9:13 AM EDT (13:13 UTC)
- In effect from
- May 18, 2008, 1:00 PM EDT
- Expired
- May 18, 2008, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 181313 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 913 AM EDT SUN MAY 18 2008 FLZ067-068-071>074-168-172-173-182200- /O.NEW.KMFL.FW.W.0033.080518T1700Z-080518T2200Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE- 913 AM EDT SUN MAY 18 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR RHS BETWEEN 30 AND 35 PERCENT ALONG WITH 20 FOOT WINDS OF NEAR 15 MPH... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON. THE RED FLAG WARNING ENCOMPASSES ALL OF PALM BEACH AND BROWARD COUNTIES...AND ALL OF MIAMI-DADE COUNTY WITH THE EXCEPTION OF FAR SOUTH MIAMI-DADE. HIGH TEMPERATURES ACROSS THE AREA WILL SOAR INTO THE LOWER TO MID 90S. DRY AIR IN THE LOW LEVELS OF THE ATMOSPHERE WILL MIX DOWN TO THE SURFACE WITH THE STRONG HEATING THIS AFTERNOON...RESULTING IN DEWPOINTS FALLING INTO THE LOWER TO MID 60S ACROSS THE AREA. THIS WILL RESULT IN RHS NEAR OR SLIGHTLY BELOW 35 PERCENT FOR A FEW HOURS THIS AFTERNOON ACROSS THE AREA. WINDS ARE FORECAST TO INCREASE WITH 20 FOOT WINDS EXPECTED TO BLOW AT NEAR 15 MPH THIS AFTERNOON. FOR THIS REASON...A RED FLAG WARNING HAS BEEN ISSUED FOR A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DG/AT
1 follow-up statement
000 WWUS82 KMFL 182215 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 615 PM EDT SUN MAY 18 2008 FLZ067-068-071>074-168-172-173-182315- /O.EXP.KMFL.FW.W.0033.000000T0000Z-080518T2200Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE- 615 PM EDT SUN MAY 18 2008 ...RED FLAG WARNING HAS EXPIRED... THE RELATIVE HUMIDITIES HAVE CLIMBED TO 35 PERCENT OR HIGHER OVER SOUTHEAST FLORIDA DUE THE TEMPERATURE FALLING, THEREFORE THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 18, 3:40 AM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 18, 3:40 AM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
340 AM EDT SUN MAY 18 2008
.SHORT TERM...TODAY THROUGH TONIGHT...WEAK FRONTAL BOUNDARY
STATIONARY ACROSS S. CENTRAL FLORIDA SHOULD MOVE LITTLE, IF ANY,
THROUGH THIS PERIOD. ALTHOUGH LACKING ANY UPPER LVL SUPPORT, THIS
BOUNDARY SHOULD BE ABLE (WITH HELP OF LOCAL BREEZES) TO IGNITE
WEAK CONVECTION NEAR ITS LOCATION. DECIDED TO KEEP A SLIGHT CHANCE
OF SHWRS OVER NW PORTIONS/VICINITY LAKE OKEECHOBEE TO ACCOUNT FOR
THIS.
THE MOST SIGNIFICANT WX PROBLEM OF THIS PERIOD IS STILL THE FIRES
INVOF LAKE OKEECHOBEE AND OVER THE EVERGLADES IN WESTERN MIAMI-
DADE. SW WIND FLOW TODAY AND TONIGHT WILL STILL ADVECT THE SMOKE
NEWD OVER LAKE OKEECHOBEE AND ADJACENT AREAS AND FROM THE
EVERGLADES TO THE SE METRO AREAS. A DENSE SMOKE ADV IS CURRENTLY
IN EFFECT FOR BOTH AREAS THROUGH 10 AM THIS MORNING. WINDS SHOULD
INCREASE IN SPEED AFTER THIS TIME AND THIS WILL ALLOW THE SMOKE TO
DISPERSE. NEVERTHELESS, SHOULD THE FIRES CONTINUE IN BOTH AREAS,
THIS SITUATION COULD REPEAT ITSELF TONIGHT.
ANOTHER HOT DAY EXPECTED ACROSS ERN ZONES/METRO AREAS WITH NEAR
RECORD OR RECORD TEMPS DUE TO THE SW WIND FLOW. HEAT INDICES
(APPARENT TEMPS) MAY REACH AS HIGH AS 100 TO 102 DURING THE
HOTTEST PART OF THE DAY.
.MONDAY THROUGH TUESDAY...THE FRONTAL BOUNDARY MAY ACTUALLY CRAWL SOUTH
THROUGH THIS PERIOD POSSIBLY MAKING IT TO LAKE OKEECHOBEE. WEAK
MID/UPPER LVL PERTURBATION ALONG TE SRN BRANCH OF THE JET WILL
PROVIDE MODERATE TO GOOD UPPER LVL DYNAMICS AS IT MOVES OVER THE
LOCAL AREA MONDAY AFTERNOON AND WE MAY ACTUALLY SEE SHOWERS AND
POSSIBLY TSTMS DEVELOPING CLOSE TO THE BOUNDARY AND SPREADING
SOUTH. WL GO WITH SCT POPS FOR THE TIME BEING WITH HIGHEST POPS
OVER NRN PORTIONS AND PALM BEACH COUNTY, HOWEVER WILL NOT BE
SURPRISED TO SEE HIGHER CHANCES FOR RAIN IN FUTURE MDLS RUN (NAM
ALREADY GOING LIKELY FOR NRN SECTIONS). CLOUD COVER/SHWRS WILL
ALSO HELP KEEP AFTERNOON TEMPS SLIGHTLY COOLER MONDAY AFTERNOON.
SLIGHTLY LOWER POPS SHOULD BE EXPECTED FOR TUESDAY AS THE WEAK
PERTURBATION MOVES EAST OF THE AREA AND THE SFC BOUNDARY IS PUSHED
BACK NORTH, HOWEVER WL STILL KEEP LOW SCT POPS VICINITY OF LAKE
OKEECHOBEE DUE TO THE PROXIMITY OF THE BOUNDARY AND POSSIBLE
INTERACTION WITH LAKE/SEA BREEZES.
&&
.LONG TERM...WEDNESDAY THROUGH SATURDAY...MID/UPPER LVL FLOW
EVOLVES INTO AN OMEGA BLOCKING PATTERN WITH A LARGE AMPLITUDE
RIDGE EXTENDING FROM THE CENTRAL GULF OF MEX NORTH THROUGH THE
CENTRAL PLAINS TO JUST WEST OF GREAT LAKES. THIS WILL PUT MAINLAND
SOUTH FLORIDA AGAIN UNDER MODERATE TO STRONG SUBSIDENCE WITH VERY
LITTLE PRECIPITATION EXPECTED. HOWEVER, THE NEW GFS RUN SHOWS A
BACK DOOR FRONT APPROACHING MAINLAND SOUTH FLORIDA FROM THE
ATLANTIC SATURDAY AS A DOWNSTREAM UPPER TROUGH DIGS SSW ACROSS WRN
ATLC. THIS IS SO FAR IN THE FUTURE AND BOUND TO CHANGE MANY TIMES,
THEREFORE WL ONLY INDICATE A SLIGHT CHANCE OF PRECIP FOR SATURDAY
AT THIS TIME.
.AVIATION...LIGHT W FLOW WILL BACK TO SW OVERNIGHT AT EASTERN TERMINALS
CONTINUING TO BRING SMOKE TOWARDS PRIMARILY KTMB. COMBINATION OF
SMOKE AND FOG LIKELY TO PRODUCE IFR CONDITIONS THERE LATER TONIGHT
THROUGH JUST AFTER SUNRISE UNTIL SMOKE PARTICLES CAN DISPERSE.
OTHERWISE...AS WINDS SHIFT SW AND REMNANT SMOKE PARTICLES SETTLE
THERE COULD BE SOME 5SM IN HZ AT KMIA/KOPF/KFXE/KFLL TOWARDS/AROUND
SUNRISE...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN ROUTINE TAFS AND
WILL HANDLE WITH AMENDMENTS IF NECESSARY. SW WINDS WILL SHIFT SMOKE
MORE TOWARDS KMIA/KOPF THIS MORNING, BUT CONFIDENCE IN ANYTHING MORE
THAN A SLIGHT VSBY REDUCTION IN HZ IS TOO LOW TO PUT IN TAFS AT THIS
TIME...BUT WILL BE MONITORED FOR 12Z PACKAGE. SW FLOW SHOULD
CONTINUE ALL TERMINALS TODAY AND AM NOT EXPECTING A SEA BREEZE THIS
AFTERNOON.
&&
.MARINE...ONLY PROBLEM AREA TODAY WILL BE, AGAIN, LAKE OKEECHOBEE
AS DENSE SMOKE IS EXPECTED TO AFFECT THE LAKE DURING THE MORNING
HOURS, REDUCING THE VISIBILITY TO LESS THAN ONE MILE IN SOME
AREAS. OTHERWISE, PLEASANT MARINE CONDITIONS WILL CONTINUE OVER
THE REST OF SOUTH FLORIDA WATERS THROUGH THE ENTIRE FORECAST PERIOD.
&&
.FIRE WEATHER...NO PROBLEMS. ALTHOUGH RH VALUES ARE EXPECTED TO
DROP SIGNIFICANTLY ACROSS ERN ZONES DUE TO HIGH AFTERNOON TEMPS,
THEY WILL REMAIN ABOVE CRITICAL LEVELS (> 35%) WITH THE LOWEST RH
VALUES THIS AFTERNOON BEING IN THE M/U 30 PERCENT AND WELL ABOVE
THAT THE REMAINING FORECAST PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 94 74 88 71 / 10 10 40 20
FORT LAUDERDALE 95 75 88 74 / - 10 30 20
MIAMI 95 76 90 75 / - 10 30 20
NAPLES 86 76 85 74 / 10 20 40 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...DENSE SMOKE ADVISORY UNTIL 10 AM EDT THIS MORNING FOR FLZ063-
FLZ066-FLZ067-FLZ071-FLZ072-FLZ073-FLZ074.
AM...DENSE SMOKE ADVISORY UNTIL 10 AM EDT THIS MORNING FOR AMZ610.
GM...NONE.
&&
SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...65/GSHazardous weather outlook, May 18, 4:21 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 421 AM EDT SUN MAY 18 2008 FLZ063-066>075-168-172>174-182015- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 421 AM EDT SUN MAY 18 2008 ...DENSE SMOKE ADVISORY INLAND/METRO BROWARD AND MIAMI-DADE UNTIL 10AM... ...DENSE SMOKE ADVISORY GLADES, HENDRY, INLAND PALM BEACH UNTIL 10AM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT VISIBILITY: SMOKE FROM TWO WILDFIRES ACROSS SOUTH FLORIDA WILL LOWER VISIBILITIES AGAIN TONIGHT. AS THE WINDS BECOME LIGHT AND THE INVERSION HOLDS THE PLUME CLOSER TO THE GROUND, VISIBILITIES MAY DROP TO AROUND A MILE OR LESS. LIGHT SOUTHWESTERLY WINDS WILL PUSH A COMBINATION OF SMOKE FROM A WILDFIRE IN THE EVERGLADES AND PATCHY FOG INTO WESTERN METRO SECTIONS OF MIAMI-DADE AND BROWARD COUNTIES EARLY THIS MORNING. THE AREAS WITH THE GREATEST VISIBILITY REDUCTIONS WILL OCCUR ALONG AREAS NEAR TAMIAMI TRAIL WEST OF THE TURNPIKE AND AREAS ALONG KROME AVENUE, AS WELL AS BETWEEN HIGHWAY 27 AND KROME AVENUE IN BROWARD COUNTY. MOTORISTS ACROSS THE ENTIRE BROWARD AND MIAMI- DADE METRO AREAS SHOULD EXERCISE CAUTION WHILE DRIVING AS VISIBILITIES MAY DECREASE RAPIDLY OVER A SHORT DISTANCE. VISIBILITIES MAY DROP BELOW A QUARTER OR A MILE IN SOME LOCATIONS THROUGH THE EARLY MORNING HOURS BEFORE INCREASING AS SMOKE BEGINS TO DISPERSE TOWARDS MID MORNING. THE SMOKE PLUME FROM THE MUCK FIRE ALONG THE SOUTHWEST SHORE OF LAKE OKEECHOBEE AND OTHER FIRES IN THE LAKEPORT AREA WILL ALSO BE PUSHED MOSTLY EAST TO NORTHEAST. THIS IS EXPECTED TO KEEP MOST OF THE SMOKE OVER THE LAKE...BUT AREAS NEAR THE LAKE MAY ALSO BE AFFECTED. PARTS OF EASTERN GLADES, NORTHEASTERN HENDRY, AND NORTHWESTERN PALM BEACH COUNTIES NEAR THE LAKE SHORE MAY SEE DENSE SMOKE OR A COMBINATION OF DENSE SMOKE AND FOG EARLY THIS MORNING WHICH COULD DROP VISIBILITIES TO A QUARTER MILE OR LESS IN SOME AREAS, BEFORE IMPROVEMENTS BEGIN TOWARDS THE MID MORNING HOURS. SIMILAR AREAS ARE LIKELY TO EXPERIENCE REDUCED VISIBILITIES AGAIN TONIGHT AS WEST TO SOUTHWEST WINDS CONTINUE TO BLOW SMOKE FROM THE FIRES MENTIONED ABOVE IN A SIMILAR DIRECTION. RIP CURRENTS: SOUTHWESTERLY WINDS AROUND 10 MPH WILL LEAD TO A SLIGHT RISK FOR RIP CURRENTS AT THE GULF COAST BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME SMOKE FROM THE EVERGLADES FIRE WILL CONTINUE TO AFFECT THE MIAMI-DADE AND BROWARD METRO AREAS THROUGH AT LEAST MONDAY NIGHT AS A GENERAL SOUTHWEST FLOW IS EXPECTED OVER THE REGION. AT THIS TIME, IT APPEARS ANY SIGNIFICANT REDUCTIONS TO VISIBILITY WILL BE DURING THE OVERNIGHT HOURS. LIGHT WINDS OVERNIGHT MAY ALSO PRODUCE A DANGEROUS SMOKE AND FOG COMBINATION OVER EASTERN GLADES, NORTHEASTERN HENDRY, AND WESTERN PALM BEACH COUNTIES ONCE AGAIN MONDAY NIGHT. SOME HAZY CONDITIONS WITH SLIGHTLY REDUCED VISIBILITIES ARE POSSIBLE IN ALL OF THESE AREAS DURING THE DAYLIGHT HOURS. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE LAKE OKEECHOBEE REGION OF SOUTH FLORIDA MONDAY AFTERNOON. DANGEROUS LIGHTNING AND HEAVY RAINFALL MAY ACCOMPANY THE STORMS, ALONG WITH BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GS
In the hours before
Special weather statement, May 18, 7:20 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
720 AM EDT SUN MAY 18 2008
FLZ063-066-181215-
HENDRY FL-GLADES FL-
720 AM EDT SUN MAY 18 2008
...LOW VISIBILITIES REPORTED THIS MORNING...
FLORIDA HIGHWAY PATROL HAS REPORTED VERY LOW VISIBILITIES DUE TO FOG
ALONG HIGHWAY 27 FROM CLEWISTON TO MOORE HAVEN TO THE HIGHLANDS AND
GLADES COUNTY LINE. LOW VISIBILITY DUE TO FOG WAS ALSO REPORTED
ALONG STATE ROAD 78 FROM MOORE HAVEN TO OKEECHOBEE. ALSO... A DENSE
FOG AND SMOKE ADVISORY WILL REMAIN IN EFFECT UNTIL 10 AM.
MOTORIST ARE URGED TO USE CAUTION THIS MORNING AND TO SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU IN CASE A SUDDEN STOP IS NEEDED.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
LAT...LON 2713 8087 2707 8094 2704 8093 2705 8097
2698 8108 2692 8107 2693 8110 2689 8111
2683 8106 2682 8095 2678 8094 2675 8089
2673 8089 2676 8123 2703 8138 2703 8127
2712 8126 2712 8116 2721 8116 2722 8095
TINGLERSpecial weather statement, May 18, 7:30 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 730 AM EDT SUN MAY 18 2008 FLZ071>074-181230- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL- 730 AM EDT SUN MAY 18 2008 ...DENSE SMOKE ADVISORY CONTINUES IN EFFECT UNTIL 10 AM EDT THIS MORNING... SMOKE CONTINUES TO AFFECT A LARGE PORTION OF BROWARD AND MIAMI-DADE COUNTIES EARLY THIS MORNING. ALTHOUGH MOST AREAS ARE SEEING VISIBILITIES AT GENERALLY 1 TO 3 MILES...THERE ARE ISOLATED LOCATIONS WHERE THE VISIBILITIES ARE SIGNIFICANTLY LESS. AT 725 AM...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED A COMBINATION OF THICK SMOKE AND FOG OVER OKEECHOBEE ROAD BETWEEN THE FLORIDA TURNPIKE AND KROME AVENUE WITH VISIBILITIES BEING REDUCED TO AS LOW AS 500 FEET IN STRETCHES. VISIBILITIES ON OTHER LOCAL ROADWAYS SUCH AS TAMIAMI TRAIL ARE LIKELY AS LOW. THESE SUDDEN REDUCTIONS IN VISIBILITIES MAKE FOR EXTREMELY HAZARDOUS TRAVELLING CONDITIONS. DRIVERS ARE URGED TO DRIVE WITH EXTREME CAUTION EARLY THIS MORNING...BY SLOWING DOWN...USING LOW BEAM HEADLIGHTS...AND LEAVING PLENTY OF DISTANCE BETWEEN YOU AND THE NEXT VEHICLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. LAT...LON 2559 8041 2579 8060 2619 8058 2619 8026 TIME...MOT...LOC 1125Z 070DEG 1KT 2586 8043 GREGORIA
Special weather statement, May 18, 7:45 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 745 AM EDT SUN MAY 18 2008 FLZ071>074-181245- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL- 745 AM EDT SUN MAY 18 2008 ...DENSE SMOKE ADVISORY CONTINUES IN EFFECT UNTIL 10 AM EDT THIS MORNING... SMOKE CONTINUES TO AFFECT A LARGE PORTION OF BROWARD AND MIAMI-DADE COUNTIES EARLY THIS MORNING. ALTHOUGH MOST AREAS ARE SEEING VISIBILITIES AT GENERALLY 1 TO 3 MILES...THERE ARE ISOLATED LOCATIONS WHERE THE VISIBILITIES ARE SIGNIFICANTLY LESS. AT 725 AM...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED A COMBINATION OF THICK SMOKE AND FOG OVER OKEECHOBEE ROAD BETWEEN THE FLORIDA TURNPIKE AND KROME AVENUE WITH VISIBILITIES BEING REDUCED TO AS LOW AS 500 FEET IN STRETCHES. REPORTS OF VISIBILITIES OF AROUND A QUARTER OF A MILE HAVE BEEN RECEIVED IN THE PEMBROKE PINES AND MIRAMAR AREAS AS WELL. VISIBILITIES ON OTHER LOCAL ROADWAYS SUCH AS TAMIAMI TRAIL ARE LIKELY AS LOW. THESE SUDDEN REDUCTIONS IN VISIBILITIES MAKE FOR EXTREMELY HAZARDOUS TRAVELLING CONDITIONS. DRIVERS ARE URGED TO DRIVE WITH EXTREME CAUTION EARLY THIS MORNING...BY SLOWING DOWN...USING LOW BEAM HEADLIGHTS...AND LEAVING PLENTY OF DISTANCE BETWEEN YOU AND THE NEXT VEHICLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. LAT...LON 2559 8041 2579 8060 2619 8058 2619 8026 TIME...MOT...LOC 1125Z 070DEG 1KT 2586 8043 GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:20 AM EDT | Special Weather Statement | MFL | Glades | 55 min |
| May 18, 7:30 AM EDT | Special Weather Statement | MFL | Miami-Dade | 60 min |
| May 18, 7:45 AM EDT | Special Weather Statement | MFL | Miami-Dade | 60 min |
| May 18, 3:18 PM EDT | Dense Smoke Advisory | MFL | Broward, Glades, Hendry, Miami-Dade, Palm Beach | 19 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.